# SDR CA150520011

- Difficulty date: May 15, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 17,351 hours
- Engine: Pwa R985AN14B
- System (JASC): 7414 · Magneto/Distributor
- Part: Drive Gear
- Condition: Failed
- Location: Magneto
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE SECOND GROUND RUN ON AN O/H ENGINE, THE ENGINEER SELECTED RT MAGNETO, THE ENGINE RPM DECAYED, AND WAS FOLLOWED BY A LOUD BACKFIRE. THE ENGINEER SELECTED BOTH MAGNETOS AND THEN SHUT ENGINE DOWN.  AFTER AN INSPECTION, THE RT INTERNAL DRIVE GEAR HAD FOUND TO HAVE FAILED. TIME ON THE MAG WAS 0.0 TSO. THE RT MAGNETO, PN SB9RU-3, SN B90762 WAS REPLACED WITH AN O/H MAGNETO, PN SB9RU-3, SN BB28422 IAW MM. GROUND RUN PROCEDURES CARRIED OUT AND THE ACFT WAS RETURNED TO SERVICE.
